Bruising but not on prednisone..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2008
Total Posts : 261
   Posted 1/18/2011 10:25 AM (GMT -6)   
I have had bruising but im not on prednisone...only ever been put on it once for a few days but that was prob close to 2 yrs ago now. I am currently on Plaquenil, Prilosec, Keppra, Allegra, Flonase, Vit D, Folic Acid, & a Daily Prenatal. I started having bruising weeks ago and it's taking forever to heal. I've also had what will be my 5th infection since the birth of my daughter September 20th 2010. Have had some lupus flaring but not majorly. Now I've been running a 100 degree fever(although my normal temp is low..97s)for the past few days and not had much of an appetite along with a headache all over my head and last night a sharp, stabbing lightning like pain shoot down the left side of the back of my neck...not sure if any of this is related to the bruising, but just trying to figure out if anyone else has had problems because i dont remember hitting anywhere i have bruises except maybe my knee caps..i can lean on the floor and get them just from that. I also have a nice bruise on my hand from having blood drawn weeks ago, however they only did an HCG test for pregnancy because I was getting birth control so I dont know what my blood counts are at present. Back in nov they were normal but my platelets were 20,000 lower than they had been in May. Any suggestions? Thanks. -Brittanee

Regular Member

Date Joined Oct 2010
Total Posts : 86
   Posted 1/18/2011 3:31 PM (GMT -6)   
I think you should call your doctor and tell them whats going on and have your platelet count checked. Low platelets could definitely be causing the bruising. And if your platelets are normally low than any change in your symptoms should be checked out. I don't know about the other symptoms but maybe you are having a flare. Hope you feel better.

New Member

Date Joined Nov 2010
Total Posts : 5
   Posted 1/18/2011 5:57 PM (GMT -6)   
Do you take asprin? I take asprin and I bruise a lot. I think you need call your doctor and see what going on. Please keep us posted

Regular Member

Date Joined Oct 2008
Total Posts : 261
   Posted 1/18/2011 6:54 PM (GMT -6)   
Hey there. Went to the primary dr today. I have a uti so that explains the fever. For some reason when I get infections I dont get the normal's like my lupus masks the infections or something it's strange. Anyhow, were not sure on the bruising since my last labs in november were normal. I'm getting more done soon so well see what shows up. Oh, she put me on Bactrim which I realized is a sulfa antibiotic. Don't think I've taken one of those since I've had lupus but I've heard people can be allergic and/or flare from them? Think I should take them as trial and error or talk to my rheumy first?

And no I am not on aspirin or any NSAIDS. I was on Naprosyn 1000mgs a day but that was a yr ago before my pregnancy.
*Lupie Britt*- Epilepsy Dx: 2003 & UCTD w/SLE features Dx: 2009--Current Meds:Plaquenil-200mg 2x/day, Keppra-750mg 2x/day, Prenatal Vitamin- 1 pill/day, Folic Acid- 1mg 1x/day, Prilosec 20mg 1x/day, Colace 1x/day, Vitamin D- 800IU's 1x/day

*Forever_His_LadyBug**I <3 Mr. Officer, cookie Monster, Thing 1 & Thing 2** xoxoxoxoxo You all are my life and I am eternally greatful!

Forum Moderator

Date Joined May 2005
Total Posts : 7672
   Posted 1/18/2011 8:50 PM (GMT -6)   
My reaction to sulfa was very mild -- a slightly itchy red polka-dotted rash (most visible on the stomach) that went away quickly when I discontinued the med.

I would suggest going ahead and taking it - if you have a reaction it should happen within the first 3-4 days and it's the only way to know for sure.

Sulfa-based meds are often the first choice for a variety of things like UTI's. (That's how I found, 17 yrs before lupus, that I had an issue.)

Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

Forum Moderator

Date Joined Jun 2008
Total Posts : 1470
   Posted 1/19/2011 6:08 AM (GMT -6)   
I took Bactrim every day for 7 months with no problem. They had me on it because of Cytoxin (for lupus nephritis) when my WBC would drop below 2. It usually either fought what I had or prevented me from getting sick. As Lynnwood said, you will only know how it affects you until you take it. I sure hope you dont have a reaction to it. I have found with me personally, you don't get the normal side effects with Bactrim as other antibitiotics sunch os Cipro or Levaquin!!

Good Luck :)
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Mobic, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram,

If God brings you to it, he will get you through it!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, March 20, 2018 9:59 AM (GMT -6)
There are a total of 2,941,742 posts in 322,786 threads.
View Active Threads

Who's Online
This forum has 161193 registered members. Please welcome our newest member, Adri26.
423 Guest(s), 9 Registered Member(s) are currently online.  Details
Naples, 81GyGuy, Lapis_29, tickbite666, Michael_T, Dogdays, CatLady18, Sober1, iPoop